Your doctor has put your child on a variety of speed. He shows all the signs. And he is addicted. Find another doctor.
He is not addicted. It doesn't work that way. I would say that these are signs for someone who needs his medication adjusted. It certainly does sound like an overdose. If he did not have ADHD, that much stimulants would wire him higher than a kite. Since he has gone the opposite way, I think the dosage is too high. This is something that his doctor needs to know about. I also think that there is a serious communication problem going on and I blame that on the doctor. If he is too busy to explain to you what to be looking out for and what to expect - then allmymarbles is right. You need to look around for another doctor.
Since it kind of appears that you really don't have a lot of information on ADHD - I suggest you get the book, "The ADD/ ADHD Answer book," by Susan Ashley. You can get it via Amazon for about $10. It will help you now and in the future. But first, you want to get to the doctor and tell him/her exactly what is going on! Please post if you have any more questions. Best wishes.
Are you saying that Adderall (one example) is not addictive?
Would you also say that amphetamines are not addictive? I think the world would disagree with you. The only people claiming it is not addictive are those prescribing it for children with ADD/ADHD. There are safer ways to treat this ailment.
Stimulants are highly addictive for non AD/HD people who abuse them. Do some research on the subject. In the book, "The ADD/ ADHD Answer book," by Susan Ashley, she says on p162 that -"providing the medication is taken as prescribed, there is not a risk for addiction. Dosages prescribed are low and not anywhere near the amount required to develop a tendency." This is a very standard statement and can be found in many professional articles.
Furthermore, the risk of a teenager/adult self medicating is many times higher for one who has not been treated with meds by a professional then by one who has been treated.
I completely agree that there are other ways to treat ADHD - and medication by a competent doctor along with knowledge of the ailment and ways to work with it are one of them.
Kay, I should also have mentioned to talk to his teacher and see if he has the same symptoms at school. And if so when do they happen? If he is fine in the morning, than its probably the adderall causing the problem. Furthermore, the standard practice is to start the child out at 30mg vyvanse and slowly increase the dosage. Did your doctor do this? If not - that's part of the problem (besides the doctor).
You can read more about dosing and other parent/child reactions to vyvanse here - http://www.addadhdblog.com/vyvanse-dosage-how-to-get-the-right-dose/#73ac9
I have a son with severe autism and ADD. Please find another doctor. In some patients of a higher age, that many meds at that dosage are fine but wow most doctors will tell you that at 7 yrs. old, it is not ok. My son just turned 6 and his doctors, he has many due to the autism, would never put him on that much. They are too young and it can alter the brain in a negative way on children under the age of 13. Trust me I have researched everything until I was blue in the face. With my son's condition I have to be alarmingly careful. Find a new doctor nowwwww.... I will pray for you.
The emphasis is on medication. We should hear from the other side. I recommend "The Drugging of Our Children" by Gary Null.